MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 50MM; SCREW, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 50MM; SCREW, FIXATION, BONE
Model Number 204.850
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is for a cortex screw/unknown lot.Lot number is unknown.Additional procode jds.Explanted date: unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had an open reduction and internal fixation (orif) of ankle and calcaneus done on (b)(6) 2017.After some time the talus fell into a tilt because of an over-reduction of syndesmosis.So a revision surgery was performed and two 3.5mm cortex screws and two 4.0mm cannulated screws were removed.The fibula was re-reduced and two 3.5mm cortical syndesmosis screws were placed in the last two holes.An acumed medial hook plate was placed on the medial malleolus.The surgery was successfully completed with stable patient outcome and no surgical delay.This complaint involves three (3) devices.This report is for a cortex screw.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Date reported incorrectly on initial mw.It should have been (b)(6) 2017.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7158607
Report Number2939274-2018-50021
Device Sequence Number111096
Product Code HWC
UDI-Device Identifier10886982146441
UDI-Public(01)10886982146441(10)UNKNOWNLOTNUMBER
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number204.850
Device Catalogue Number204.850
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight75